Predictions

I have had enough rounds of chemo now that I can predict when the worst of the side effects will hit and plan accordingly. The 3rd day after chemo seems to be the worst, or at least the 2nd evening going into the 3rd day. And by the 4th day, things are improving. The symptoms are mostly the jumpy nerve endings – I don’t know how else to describe it – some nausea, unsteadiness, and various aches and pains. I’ve noticed a new one emerging, though, that could be more problematic; the soles of my feet and the palms of my hands are starting to get tingling sensations. I was told to look for numbness and tingling in the tips of fingers and toes, but this is on soles and palms. Trust me to be different!!

Yesterday, Friday, was particularly bad with all the above symptoms. I was also sort of not in tune with what was going on around me. I’m not sure if that was part of the side effects or if I was just trying to keep focus elsewhere and away from the side effects. Either way, I just felt almost out of it.

Today was better; still with the jumpy neurons, but nowhere near as bad. Tylenol seems to take the edge off the pain of the twinges but doesn’t totally make them go away. And I’ve found that if I graze, the nausea isn’t as bad, so I’ve been trying to keep something in my stomach at all times. The only problem with that is no matter how I try to eat things that are low in calories, I’m still gaining weight. But I’m just happy I haven’t lost my appetite.

Tomorrow will be even better, and by Monday, I’ll be feeling okay except for the lack of energy. That seems to be almost constant. The day of treatment and the day after are the best days of the whole week.

So I know what to expect and when, and I can arrange my schedule of things according to how bad I know my symptoms will be.

Advertisements

4 thoughts on “Predictions

  1. It’s a gift that you can write this all out…I would think it’s very helpful to others going through, or facing, chemo treatments. While everyone might experience some difference, the overall experience of a rhythm (meaning that “this too shall pass”) is hopeful and helpful. I wish you weren’t having to go through this, but you are, and I’m sorry, and awed by your generosity in sharing your journey.

Ruth passed away from cancer. Please remove from list

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s